# SDR CA011031024

- Difficulty date: October 5, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 1,999 hours
- Engine: Lyc O360A1H
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: Heater
- Part number: 86245834
- Condition: Broken
- Location: Carburetor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE ENGINE INSPECTION OF THE LT ENGINE, THE CARB AIR BOX WAS FOUND BROKEN AT THE HEATED AIR INTAKE PIPE. THE COMPLETE CIRCUMFERENCE OF THE WELD ON THE RT END OF THE BOX HAD BROKEN. THE ONLY REASON THE PART STAYED WITH THE AIRCRAFT WAS THE CLAMP ON THE HOSE CONNECTING IT TO THE HEAT INTAKE SHROUD. THE PART WAS REMOVED FOR REPAIR. A SECOND AIRCRAFT WAS FOUND TO HAVE THE SAME PROBLEM. THE PILOT'S WHO FLY THE AIRCRAFT WERE INFORMED THAT IF THEY DO NOT GET A DROP IN RPM WHEN SELECTING CARB HEAT DURING THEIR RUN-UP NOTIFY MAINTENANCE AND A CHECK OF THE CARB HEAT SYSTEM WILL BE CARRIED OUT.
